A Case Report on Dapsone Syndrome

Published on:September 2019
Indian Journal of Pharmacy Practice, 2019; 12(4):277-279
Case Report | doi:10.5530/ijopp.12.4.58


A Case Report on Dapsone Syndrome


Authors and affiliation (s):

Darga Simrun1, K Koteshwar1, Thamineni Rajavardhan2,*, Mopuri Bhavani2, Languluri Reddannal2, V Sreedhar3

1Pharm D student, Balaji College of Pharmacy, Anantapuramu, Andhra Pradesh, INDIA.

2Assistant Professor, Department of Pharmacy Practice, Balaji College of Pharmacy, Anantapuramu, Andhra Pradesh, INDIA.

3Principal, Balaji College of Pharmacy, Ananthapuramu, Andhra Pradesh, INDIA.

Abstract:

Dapsone is useful for treating a variety of infectious, immunological and hypersensitivity disorders. Commonly encountered adverse effects of this drug include dose unrelated (idiosyncratic) skin hypersensitivity reactions and dose-related haemolytic anemia and methemoglobinemia. Dapsone Hypersensitivity Syndrome (DHS) can be considered as a manifestation of DRESS (Drug Rash with Eosinophilia and Systemic Symptoms) syndrome. DRESS is an adverse reaction that can be seen with the use of many drugs such as dapsone, sulfonamides, allopurinol, cyclosporine, azathioprine, minocycline, antiviral drugs, anticonvulsant and gold salt. This report refers to 45 year old female patient was brought to the hospital with chief complaints of Fever chills and rash all over the body since 1 week. One year prior to current admission she was prescribed with dapsone 100 mg/day on suspection of leprosy and found the hypersensitivity reaction on usage of dapsone for 4 weeks. WE report a case on Dapsone syndrome with skin rashes all over the body and fever and effectively treated with Corticosteroids.

Key words: Dapsone syndrome, DRESS syndrome, Hypersensitivity reactions, Prednisolone.




 

The Official Journal of Association of Pharmaceutical Teachers of India (APTI)
(Registered under Registration of Societies Act XXI of 1860 No. 122 of 1966-1967, Lucknow)

Indian Journal of Pharmacy Practice (IJOPP) [ISSN-0974-8326] is the official journal of Association of Pharmaceutical Teachers of India (APTI) and is being published since 2008.

DOI HISTORY

IJOPP uses reference linking service using Digital Object Identifiers (DOI) by Crossref. Articles from the year 2014 are being assigned DOIs for its permanent URLs